My almost 18 year old son has had seizures since he was 6 years old. He’s been taking Trileptal and Lamictal. He has had two grand mal seizures in the last month. His doctor slowly increased his lamicatal to 175 mg twice a day. He has been throwing up every day after his morning dose. It happens two hours after taking his medication and last for two or more hours. His neurologist doesn’t think it’s from his medication. She said from his blood work it shows he metabolises his medication… read more
Im on 200mg of Lamictal and I know if I dont fall asleep since it makes me tired that I would also be throwing up because it makes me REALLY nauseous!!! You might ask his doctor about maybe prescribing him some Zofran, it's anti-nausea rx that I know has helped me be able to take a lot of my meds without throwing them right back up.
Thank you for the positive response
He looks like me in the ER bed, except I just turned 70. A few months ago, got a severe headache and double vision. Primary doc sent me to the ER and first thing they noticed was my low sodium. Couple bags of Normal Saline infused and I was good to go. All these years on Carbamazepine and sodium had been dropping lower and none of the docs took notice! ER doc figured it out in an instant. 2 mos. ago I started reducing the carbamazepine under neurologists orders and guess what, sodium level is increasing. still adding some salt to my diet too, on my own. A long time ago I passed out and a cardiologist checked me out. Low BP, so she told me to have some soup in the morning with lots of salt to start my day. I suspect your son is gonna do fine.
Thank you. We think we have figured out what is going on. My son ended up in the emergency department yesterday and we found out his sodium level dropped to 126. His sodium level on 7/7 was 140, had a seizure on 7/13 and it was 126. The er never told me that his sodium level was so low o. 7/13. My son continued to be nauseous, throwing up.
Went back to er yesterday and they ran blood work and said his sodium level was 126. They gave him a iv with sodium chloride. His neurologist is tell tapering down his oxcarbamazepine. They think this is the cause. It weird because he’s been on this medicine since he was 6 years old. I pray 🙏🏻 he gets better.
We never share your personal information with anyone.